Psoriatic arthritis remains a common cause of morbidity in patients with psoriasis. Little is known about the natural history of the disease and dermatologists do not consistently screen for its presence. We describe a patient with severe psoriasis where long-term biologic therapy with a tumour necrosis factor inhibitor was interrupted for clinical reasons, leading to a rapidly evolving axial spondyloarthritis and oligoarthritis. This unusual presentation of psoriatic arthritis may reflect masking of the disease by long-term treatment with a tumour necrosis factor inhibitor. We advocate the use of screening for psoriatic arthritis, including before and during treatment with biologic therapies. © 2014 Informa Healthcare USA on behalf of Informa UK Ltd.
|Number of pages||1|
|Journal||Journal of Dermatological Treatment|
|Publication status||Published - 2012|
- Biologic therapy
- Psoriatic arthritis
- Tumour necrosis factor inhibitor